Alert archive / California / Frost Advisories in 2017
Frost Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Jan 23, 2017, 10:32 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 24, 2017, 9:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 10:32 PM PST (06:32 UTC)
- In effect from
- Jan 24, 2017, 9:00 PM PST
- Expired
- Jan 25, 2017, 8:00 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
989 WWUS76 KSGX 240632 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1032 PM PST MON JAN 23 2017 ...PATCHY FROST FOR THE INLAND VALLEYS TONIGHT AND TUESDAY NIGHT... .A COLD AIR MASS WILL REMAIN ENTRENCHED ACROSS SOUTHWEST CALIFORNIA THROUGH TUESDAY NIGHT. PATCHY FROST IS EXPECTED IN PORTIONS OF THE INLAND EMPIRE LATE TONIGHT INTO EARLY TUESDAY...AND FOR THE INLAND EMPIRE AND INLAND PORTIONS OF THE SAN DIEGO COUNTY VALLEYS FOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. CAZ048-241100- /O.NEW.KSGX.FR.Y.0001.170124T1000Z-170124T1600Z/ /O.NEW.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 1032 PM PST MON JAN 23 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM TUESDAY TO 8 AM PST WEDNESDAY. * LOCATION...INLAND PORTIONS OF THE INLAND EMPIRE. * TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-241100- /O.NEW.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN DIEGO COUNTY VALLEYS- 1032 PM PST MON JAN 23 2017 ...FROST ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 8 AM PST WEDNESDAY. * LOCATION...INLAND PORTIONS OF THE VALLEYS...ESPECIALLY NEAR THE FOOTHILLS * TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 30S * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 17
5 follow-up statements
463 WWUS76 KSGX 241056 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 256 AM PST TUE JAN 24 2017 ...PATCHY FROST FOR THE INLAND VALLEYS TONIGHT AND TUESDAY NIGHT... .A COLD AIR MASS WILL REMAIN ENTRENCHED ACROSS SOUTHWEST CALIFORNIA THROUGH TONIGHT. PATCHY FROST IS POSSIBLE IN PORTIONS OF THE INLAND EMPIRE EARLY THIS MORNING...AND IS EXPECTED FOR PORTIONS OF THE INLAND EMPIRE AND INLAND PORTIONS OF THE SAN DIEGO COUNTY VALLEYS FOR LATE TONIGHT INTO EARLY WEDNESDAY MORNING. CAZ048-242230- /O.CON.KSGX.FR.Y.0001.000000T0000Z-170124T1600Z/ /O.CON.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 256 AM PST TUE JAN 24 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PST WEDNESDAY... * LOCATION...INLAND PORTIONS OF THE INLAND EMPIRE. * TEMPERATURE...LOW TEMPERATURES IN THE MID 30S IN SOUTHERN AND EASTERN PORTIONS OF THE INLAND EMPIRE EARLY THIS MORNING...AND IN THE LOWER TO MID 30S IN ALL BUT THE FAR WESTERN INLAND EMPIRE FOR LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-242230- /O.CON.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN DIEGO COUNTY VALLEYS- 256 AM PST TUE JAN 24 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PST WEDNESDAY... * LOCATION...INLAND PORTIONS OF THE VALLEYS...ESPECIALLY NEAR THE FOOTHILLS. * TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 17
703 WWUS76 KSGX 242135 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PST TUE JAN 24 2017 ...PATCHY FROST FOR THE INLAND VALLEYS TONIGHT AND TUESDAY NIGHT... .A COLD AIR MASS WILL REMAIN ENTRENCHED ACROSS SOUTHWEST CALIFORNIA TONIGHT. PATCHY FROST IS EXPECTED ACROSS PORTIONS OF THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. CAZ048-050-251600- /O.CON.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 135 PM PST TUE JAN 24 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PST WEDNESDAY... * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 30S WITH A FEW LOCALES EVEN DROPPING TO AROUND THE FREEZING MARK...ESPECIALLY OVER SOUTHERN SECTIONS OF THE INLAND EMPIRE INCLUDING TEMECULA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GREGORIA
450 WWUS76 KSGX 250342 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 742 PM PST TUE JAN 24 2017 ...PATCHY FROST FOR THE INLAND VALLEYS TONIGHT AND TUESDAY NIGHT... .A COLD AIR MASS WILL REMAIN ENTRENCHED ACROSS SOUTHWEST CALIFORNIA TONIGHT. PATCHY FROST IS EXPECTED ACROSS PORTIONS OF THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. CAZ048-050-251400- /O.CON.KSGX.FR.Y.0002.170125T0500Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 742 PM PST TUE JAN 24 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY... * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 30S... COLDEST OVER SOUTHERN SECTIONS OF THE INLAND EMPIRE INCLUDING TEMECULA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAD
236 WWUS76 KSGX 251045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST WED JAN 25 2017 ...FROST IN PARTS OF THE INLAND VALLEYS THIS MORNING... .AREAS OF FROST ARE EXPECTED IN THE INLAND VALLEYS THIS MORNING. CAZ048-050-251600- /O.CON.KSGX.FR.Y.0002.000000T0000Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 245 AM PST WED JAN 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * TEMPERATURE...AREAS IN THE LOWER TO MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MM
521 WWUS76 KSGX 251558 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 758 AM PST WED JAN 25 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM... CAZ048-050-251700- /O.EXP.KSGX.FR.Y.0002.000000T0000Z-170125T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA 758 AM PST WED JAN 25 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... TEMPERATURES WILL INCREASE WITH THE RISING SUN. HOWEVER...ANOTHER COLD NIGHT IS FORECAST AND ANOTHER FROST ADVISORY MAY BE NEEDED TONIGHT. $$ MOEDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Jan 23, 9:15 PM PST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 23, 9:15 PM PST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 PM PST Mon Jan 23 2017
.SYNOPSIS...
A large low pressure system near the West Coast will move slowly
inland through Tuesday. Much colder air aloft will continue to
spread southward across Southern California through tonight. This
will continue to bring scattered showers, focused more toward San
Diego County through Tuesday. Fair, dry and warmer conditions will
return to Southern California after Tuesday as gusty offshore winds
develop. Much warmer weather is on tap for next week under high
pressure aloft.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Except for marine and surf products...Warnings are all scheduled to
expire at 10 PM this evening. Winds have weakened, except in the most
wind-prone passes, and showers were winding down in San Diego County
with a snow level at 9 PM PST around 3500 feet.
...POPS have been increased for San Diego County on Tue, and a slight
chance of thunderstorms has been added, mainly coastal areas, due to
instability forecast along the coast Tue morning...
A cold upper low centered off the northern CA coast this evening,
will move south along the Coast, within a large amplitude upper
trough over all of California. This feature will arrive along the
SoCal coast Tue morning, reinforcing the cold and unstable
conditions, and likley kicking off another round of showers.
Additional rainfall and snowfall is not expected to be heavy, but
rainfall rates could be briefly heavy, and hazardous travel
conditions will likely continue in the mountains due to slick road
surfaces.
After Tuesday...heights/thickness will slowly recover, and
temperatures will follow. Another east-west trough will slip south
over the Great Basin on Fri as a strong ridge builds NE off the
Pacific. This will build sfc pressures over the Great Basin and
force an offshore flow over SoCal. Initially, cold advection
dominates, but thickness values increase over the weekend, so
that by Sunday, daytime highs should be back in the 70s.
Fair, dry, and mild weather prevails through the end of the month
and into the beginning of February under a broad high pressure ridge
aloft.
&&
.AVIATION...
240400Z...Through 24/2300 UTC...SCT-BKN020-040 with merging layers
to 15,000 with mtns obscd in clds and pcpn. Scattered showers
through Tuesday, mainly over San Diego County, with a T-storm
possible. Vis P6SM except 3-5 miles in moderate showers and briefly
below 1 mile under heaviest downpours. SCT040-060 in the deserts.
West winds 20-30 kt gusting to 40 kt over the mountain ridges,
desert slopes, through passes/canyons and wind-favored adjacent
desert.
&&
.MARINE...
The 8 pm San Clemente basin buoy had west at 17 kt with peak gusts
of 23 kt and 12 ft seas. Sea heights at the inner buoys were 10-11
ft. Gale Warning was replaced with a Small Craft Advisory that will
be in effect through 6 am Tuesday for gusty west winds and high
seas.
Scattered showers tonight through Tuesday with an isolated
thunderstorm possible.
&&
.BEACHES...
Large west swells will continue to generate 6-10 ft surf in San
Diego and 5-8 ft in Orange county through Tuesday. It is not until
late Wednesday morning that surf and swell will lower below high
surf thresholds. There is a slight chance of a thunderstorm
Tuesday at the beaches.
More high surf is likely next Friday as a large long-period swell (8
ft/19 seconds) from 290 degrees moves into the coastal waters and
surf zone.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 9 AM PST Wednesday for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 6 AM PST Tuesday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30
to 60 nm out including San Clemente Island.
&&
PUBLIC...JAD
AVIATION/MARINE...MoedeIn the hours before
Local storm report, Jan 23, 5:25 PM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 PM PST MON JAN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 2 ENE PLACENTIA 33.89N 117.82W
01/23/2017 ORANGE CA EMERGENCY MNGR
LARGE EUCALYPTUS FELL ONTO EASTBOUND HIGHWAY
90 BETWEEN CASA LOMA AVE AND EUREKA AVE.
&&
MOEDELocal storm report, Jan 23, 5:38 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
538 PM PST MON JAN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM SNOW 8 NE CAMPO 32.71N 116.36W
01/23/2017 E2.0 INCH SAN DIEGO CA DEPT OF HIGHWAYS
CHP HAS CLOSED EASTBOUND I-8 AT CRESTWOOD
ROAD DUE TO HEAVY SNOW. TWO BIG RIGS SLID
OFF HIGHWAY.
&&
MOEDELocal storm report, Jan 23, 6:20 PM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
620 PM PST MON JAN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD 2 W CAMP PENDLETON NORT 33.31N 117.35W
01/22/2017 SAN DIEGO CA OTHER FEDERAL
USGS RIVER GAGE ON THE SANTA MARGARITA RIVER
AT YSIDORA CRESTED AT 14.60 FEET. THIS IS
3.8 FEET ABOVE FLOOD STAGE, WITH AN
ESTIMATED FLOW OF 31,200 CFS. THIS IS THE
HIGHEST CREST SINCE JANUARY 16, 1993.
&&
JADThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:50 PM PST | Small Craft Advisory | SGX | 9 hr | |
| Jan 23, 10:32 PM PST | Frost Advisory | SGX | Riverside, San Bernardino | 9 hr |
| Jan 24, 11:11 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 10 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.